Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 84, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 19, 2009, 6:17 PM CDT for Shelby County, Alabama. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 19, 2009, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:20 PM CDT | TSTM WND DMG | 2 Ne Alabaster, AL | MULTIPLE TREES DOWN ALONG HWY 11 NEAR INTERSTATE 65...SOME TREES DOWN ON MOBILE HOMES AND GAS LEAKS DUE TO UPROOTED TREES...POSSIBLE TORNADO. |
| Apr 19, 6:20 PM CDT | TORNADO | Pelham, AL | NUMEROUS TREES DOWN SNAPPED AND UPROOTED NEAR PUBLIX AND COUNTY ROAD 11. |
| Apr 19, 7:02 PM CDT | TORNADO 0 | S Alabaster, AL | NUMEROUS TREES WERE SNAPPED OFF AND UPROOTED NEAR PUBLIX GROCERY AND COUNTY ROAD 11. |
| Apr 19, 7:02 PM CDT | TORNADO | Alabaster, AL | REPORTED ON THE GROUND NEAR THE SHOPPING CENTER AT EXIT NUMBER 238 OFF INTERSTATE 65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 192317
TORBMX
ALC117-200000-
/O.NEW.KBMX.TO.W.0084.090419T2317Z-090420T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...PELHAM...CHELSEA...ALABASTER...
* UNTIL 700 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
ALABASTER...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
OAK MOUNTAIN STATE PARK BY 630 PM CDT...
CHELSEA BY 635 PM CDT...
HIGHLAND LAKES...MOUNT LAUREL AND FOWLER LAKE BY 640 PM CDT...
WESTOVER BY 645 PM CDT...
VINCENT...VANDIVER AND 6 MILES NORTHWEST OF HARPERSVILLE BY 655 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
ALABAMA.
&&
LAT...LON 3352 8651 3346 8639 3331 8639 3320 8684
3326 8688
TIME...MOT...LOC 2317Z 240DEG 31KT 3326 8681
$$
10/ARM3 follow-up statements
000
WWUS54 KBMX 192325
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT SUN APR 19 2009
ALC117-200000-
/O.CON.KBMX.TO.W.0084.000000T0000Z-090420T0000Z/
SHELBY AL-
625 PM CDT SUN APR 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN
SHELBY COUNTY...
AT 625 PM CDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND EAST OF
PELHAM...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
OAK MOUNTAIN STATE PARK BY 645 PM CDT...
CHELSEA BY 655 PM CDT...
HIGHLAND LAKES...MOUNT LAUREL...FOWLER LAKE AND WESTOVER BY 700 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
ALABAMA.
&&
LAT...LON 3322 8678 3329 8683 3352 8651 3346 8639
3331 8639
TIME...MOT...LOC 2325Z 237DEG 16KT 3328 8678
$$
10/ARM000
WWUS54 KBMX 192338
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT SUN APR 19 2009
ALC117-200000-
/O.CON.KBMX.TO.W.0084.000000T0000Z-090420T0000Z/
SHELBY AL-
638 PM CDT SUN APR 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN SHELBY COUNTY...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHELSEA...MOVING
NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
WESTOVER BY 655 PM CDT...
STERRETT...6 MILES SOUTH OF VANDIVER...6 MILES NORTHWEST OF
HARPERSVILLE AND 7 MILES WEST OF VINCENT BY 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
ALABAMA.
&&
LAT...LON 3326 8669 3331 8673 3352 8651 3346 8639
3331 8639
TIME...MOT...LOC 2337Z 239DEG 20KT 3332 8666
$$
10/ARM000
WWUS54 KBMX 192351
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT SUN APR 19 2009
ALC117-200000-
/O.CON.KBMX.TO.W.0084.000000T0000Z-090420T0000Z/
SHELBY AL-
651 PM CDT SUN APR 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN SHELBY COUNTY...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WESTOVER...OR NEAR
CHELSEA...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
WESTOVER BY 655 PM CDT...
STERRETT...6 MILES NORTHWEST OF HARPERSVILLE...6 MILES WEST OF
VINCENT AND 6 MILES SOUTH OF VANDIVER BY 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
ALABAMA.
&&
LAT...LON 3330 8660 3336 8664 3352 8651 3346 8639
3331 8639
TIME...MOT...LOC 2350Z 239DEG 20KT 3335 8658
$$
10/ARMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:30 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 19, 2:30 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT SUN APR 19 2009 .SHORT TERM...TONIGHT. ACTIVE EVENING EXPECTED AS A COLD FRONT ACROSS PORTIONS OF MISSISSIPPI MOVES INTO AND ACROSS THE AREA. STRONG UPPER LEVEL IMPULSE WILL SWING ACROSS THE NORTHERN THIRD OF THE AREA BETWEEN 5 PM AND 11 PM...HELPING TO TRIGGER STRONG TO POSSIBLY SEVERE STORMS. AIR MASS AHEAD OF THE FRONT CONTINUES TO DE-STABILIZE. WILL INCLUDE RATHER HIGH POPS FOR TONIGHT AND SEVERE WORDING. BEST CHANCE OF SEVERE WILL BE WEST OF INTERSTATE 65 PRIOR TO 8 PM AND EAST OF THE INTERSTATE AFTER 8 PM. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN INTENSITY LATE THIS EVENING AND END FROM WEST TO EAST OVERNIGHT. MAY ADJUST POPS JUST BEFORE RELEASE. .LONG TERM...MONDAY THROUGH SUNDAY. FOR MONDAY AND TUESDAY...UPPER PORTION OF THE SYSTEM REMAINS TO OUR NORTH AND WILL BE SLOW TO SHIFT NORTHEAST. THIS WILL ALLOW SOME WRAP-AROUND MOISTURE MAINLY ACROSS THE NORTH FOR MONDAY AND TUESDAY AND COOL TEMPERATURES AS FLOW REMAINS FROM THE NORTHWEST. WE CAN EXPECT A SLIGHT CHANCE OF SHOWERS EACH DAY. HIGHS EACH DAY MID 60S NORTH TO LOWER 70S SOUTH. OVERNIGHT LOWS IN THE 40S MONDAY NIGHT... THEN 35 TO 45 TUESDAY NIGHT WITH SOME PATCHY FROST POSSIBLE EAST. WEDNESDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS IN BY MID- WEEK...THEN RETURN FLOW DEVELOPS LATER IN THE WEEK PROVIDING FOR A VERY NICE WARM-UP. WE CAN EXPECT DRY CONDITIONS AND A GOOD DEAL OF SUNSHINE EACH DAY. HIGHS 65 TO 75 EARLY IN THE PERIOD...WARMING INTO THE UPPER 70S TO LOWER 80S BY FRIDAY AND LASTING THROUGH THE WEEKEND. && .AVIATION...18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS ARE FINALLY MOVING INTO THE WESTERN EXTREMES OF ALABAMA...BUT TIMING IS GOING TO BE A CHALLENGE THIS AFTERNOON AND EVENING ACROSS ALL THE SITES. LOOK FOR TWO BACK TO BACK DISTINCT LINES OF MODERATE TO HEAVY SHOWERS TO TRAVERSE THE STATE EARLY THIS AFTERNOON...COULD BE SOME TS EMBEDDED IN THE LINE. THIS FEATURE WILL MOVE THROUGH...CIGS SHOULD IMPROVE TO MVFR...IF NOT VFR FOR A COUPLE OF HOURS...THEN MORE TS DEVELOPMENT SHOULD OCCUR LATER THIS EVENING...DROPPING CIGS AND VIS INTO A MVFR/IFR SITUATION... ESPECIALLY IFR IN AND AROUND THE THUNDERSTORMS. PRECIPITATION SHOULD EXIT THE EAST SIDE OF THE STATE AROUND 20/11Z...BUT CLOUDS WILL LIKELY STICK AROUND AS WRAP AROUND MOISTURE WILL AFFECT AT LEAST THE NORTHERN SITES THROUGH THE MORNING HOURS ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 52 66 42 67 39 / 60 20 20 20 10 ANNISTON 54 67 42 68 39 / 70 20 20 20 10 BIRMINGHAM 54 67 42 68 42 / 60 10 10 10 10 TUSCALOOSA 53 70 45 72 42 / 40 10 10 10 10 CALERA 54 68 44 68 41 / 60 10 10 10 10 AUBURN 54 70 43 70 42 / 60 10 10 10 10 MONTGOMERY 56 71 47 72 43 / 60 10 10 10 10 TROY 57 72 47 72 41 / 60 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM FOR WESTERN SECTIONS. && 50
Hazardous weather outlook, Apr 19, 2:27 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CDT SUN APR 19 2009 ALZ011>015-017>050-201927- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 227 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA. THE MAIN FOCUS OF SEVERE WEATHER WILL BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20 PRIOR TO 8 PM WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL AND THE SLIM CHANCE OF AN ISOLATED TORNADO. THE FOCUS WILL SHIFT EAST OF INTERSTATE 65 AFTER 8 PM AS THUNDERSTORM ACTIVITY MOVES ACROSS THE STATE. AFTER 8 PM...THE THREAT OF TORNADOES WILL DIMINISH GREATLY...BUT THERE WILL STILL BE A CHANCE OF DAMAGING WINDS AND LARGE HAIL THROUGH MIDNIGHT. SUSTAINED WINDS WILL BE AROUND 10 TO 15 MPH WITH HIGHER GUSTS...SO A LAKE WIND ADVISORY IS IN EFFECT FOR TODAY FOR THE WESTERN TIER OF CENTRAL ALABAMA...THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER TEMPERATURES WILL WORK IN BEHIND THIS SYSTEM. ON WEDNESDAY MORNING...TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 30S IN THE NORTH AND CENTRAL SECTIONS OF CENTRAL ALABAMA. WHILE FREEZING TEMPERATURES ARE NOT FORECASTED AT THIS TIME...AREAS OF PATCHY FROST WILL BE POSSIBLE AS WINDS WILL BE LIGHT OVERNIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. 27
In the hours before
Special weather statement, Apr 19, 3:11 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT SUN APR 19 2009 ALZ013-015-192100- FAYETTE-WALKER- 311 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE AND WALKER COUNTIES UNTIL 400 PM CDT... AT 311 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BERRY...OR 12 MILES EAST OF FAYETTE...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BERRY. WEST CORONA. CORONA. TOWNLEY. OAKMAN. PARRISH. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Special weather statement, Apr 19, 3:59 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 PM CDT SUN APR 19 2009 ALZ030-192130- SUMTER- 359 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 430 PM CDT... AT 358 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CUBA...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... I 20 WELCOME CENTER AT CUBA. YORK. BOYD. THE UNIVERSITY OF WEST ALABAMA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Apr 19, 4:01 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT SUN APR 19 2009 ALZ015-017-024-192145- BLOUNT-JEFFERSON-WALKER- 401 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT...JEFFERSON AND WALKER COUNTIES UNTIL 445 PM CDT... AT 401 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CORDOVA...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CORDOVA. BELOIT. LYNNS PARK. ROCKY HOLLOW. GRAYSVILLE. EMPIRE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Local storm report, Apr 19, 5:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
535 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL HAMILTON 34.14N 87.98W
04/19/2009 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL IN HAMILTON
&&
KLOREKLocal storm report, Apr 19, 5:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HAMILTON 34.14N 87.98W
04/19/2009 E1.75 INCH MARION AL EMERGENCY MNGR
LARGE HAIL REPORTED IN HAMILTON.
&&
KLOREKLocal storm report, Apr 19, 5:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO 5 W NEWBERN 32.59N 87.62W
04/19/2009 HALE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR CEDARVILLE.
&&
KLOREKThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:36 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Apr 19, 2:37 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 38 min |
| Apr 19, 2:41 PM CDT | Tornado Warning | BMX | Fayette | 26 min |
| Apr 19, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 39 min |
| Apr 19, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Apr 19, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 28 min |
| Apr 19, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 46 min |
| Apr 19, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 60 min |
| Apr 19, 4:52 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 38 min |
| Apr 19, 5:04 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 24 min |
| Apr 19, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 63 min |
| Apr 19, 5:39 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 51 min |
| Apr 19, 6:12 PM CDT | Tornado Warning | BMX | Bibb, Perry | 63 min |
| Apr 19, 6:24 PM CDT | Tornado Warning | BMX | Bibb, Shelby, Talladega | 51 min |
| Apr 19, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Apr 19, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 48 min |
| Apr 19, 6:52 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 53 min |
| Apr 19, 6:56 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Apr 19, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 48 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.